MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE

AIZU OLYMPUS CO., LTD. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Model Number LTF-190-10-3D
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned as part of the asset return process it was found that there was deterioration of the glues of the distal end, additionally the distal end was worn.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The endoeye flex 3d deflectable videoscope was returned as part of the asset return process.During routine inspection of the device by olympus, defects of the universal cord/distal end/ connector/control section/related parts were noticed.There was no procedural or patient involvement associated with this event.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified; however, the event likely occurred due to physical stress caused by hitting the tip of the scope or dropping the tip, chemical stress due to the chemicals used.The event can be detected/prevented by following the instructions for use which state: 1) "do not strike, hit, or drop the endoscope¿s distal end, rigid portion, bending section, control section, universal cord, video connectors, or light guide connector.Also, do not bend, pull, or twist the endoscope¿s distal end, rigid portion, bending section, control section, universal cord, video connectors, or light guide connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient." 2) "methods listed as ¿compatible¿ in table 3.1 and 3.2 are compatible for routine use only when used according to manufacturer¿s instructions.Repeated use and reprocessing of endoscopes and accessories lead to gradual wear and tear.Furthermore, reprocessing methods that employ higher temperatures and more caustic/corrosive materials may lead to faster deterioration.In general, sterilization processes are harsher on equipment than disinfection processes.Before each patient procedure, inspect the endoscope and accessories for damage, according to the instructions described in this manual and its companion ¿operation manual¿." 3) "list of compatible methods validated in terms of material durability: sterrad® 50/100s/200/nx¿: sterilization by sterrad® 50/100s/200/nx¿ system may deteriorate the adhesive of the insertion section.Depending on the circumstances, replacement of the insertion section may be required.Before use, confirm that the endoscope is free from any damage or other irregularities.For further details, contact olympus." olympus will continue to monitor field performance for this device.

Brand Name
ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Common Device Name
FLEX 3D DEFLECTABLE VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17343838
Report Number9610595-2023-10254
Device Sequence Number6488351
Product Code GCJ
UDI-Device Identifier04953170340741
UDI-Public04953170340741
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K123365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-190-10-3D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown